Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 1, NWS JSJ

November 5, 2022

NWS JSJ issued this severe thunderstorm warning at Nov 5, 2022, 5:28 PM CDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2022, 5:28 PM CDT (22:28 UTC)
Expired
Nov 5, 2022, 6:00 PM CDT
In force
32 min
Issued by
NWS JSJ
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

The radar

The San Juan radar (TJUA), 13 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

587 
WUCA52 TJSJ 052228
SVRSJU
PRC015-057-109-052300-
/O.NEW.TJSJ.SV.W.0001.221105T2228Z-221105T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Juan PR
628 PM AST Sat Nov 5 2022

The National Weather Service in San Juan has issued a

* Severe Thunderstorm Warning for...
  Arroyo Municipality in Puerto Rico...
  Guayama Municipality in Puerto Rico...
  Patillas Municipality in Puerto Rico...

* Until 700 PM AST.

* At 627 PM AST, a severe thunderstorm was located over Arroyo,
  moving north at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Guayama, Arroyo, and Patillas

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 1805 6612 1806 6601 1798 6600 1795 6605
      1796 6609 1795 6612
TIME...MOT...LOC 2227Z 172DEG 28KT 1796 6607 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DSR
1 follow-up statement
264 
WWCA52 TJSJ 052255
SVSSJU

Severe Weather Statement
National Weather Service San Juan PR
655 PM AST Sat Nov 5 2022

PRC015-057-109-052304-
/O.EXP.TJSJ.SV.W.0001.000000T0000Z-221105T2300Z/
Arroyo PR-Guayama PR-Patillas PR-
655 PM AST Sat Nov 5 2022

...THE SEVERE THUNDERSTORM WARNING FOR ARROYO...GUAYAMA AND PATILLAS
MUNICIPALITIES WILL EXPIRE AT 700 PM AST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty 
winds are still possible with this thunderstorm.

LAT...LON 1805 6612 1806 6601 1798 6600 1795 6605
      1796 6609 1795 6612
TIME...MOT...LOC 2254Z 172DEG 28KT 1817 6610 

$$

DSR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:35 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Nov 5, 3:35 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
435 PM AST Sat Nov 5 2022

.SYNOPSIS...
A Flash Flood Watch remains in effect as a strong trough continues
to pull moisture from the south. The risk of flooding, mudslides
and river rises will remain enhanced through early in the
workweek. Conditions could gradually improve early in the
workweek, although with enough moisture for locally generated
showers each day.

&&

.SHORT TERM...Tonight through Monday...
The forecast is still on track. A mid to upper level trough
remains centered north of Hispaniola. At the surface, moisture is
being pulled from the Caribbean Sea into the islands. This has
resulted in widespread shower activity covering all of Puerto Rico
and the United States Virgin Islands. The activity is expected to
continue tonight and early tomorrow, so the risk for flooding,
mudslides and overflowing rivers will remain high. By Sunday and
Monday, a surface low pressure is expected to develop north of the
islands, and so far, the GFS show the bulk of the moisture just
east of the Virgin Islands. However, the surface winds will
continue from the south, dragging showers and thunderstorms over
the area, especially the USVI and the southern municipalities of
Puerto Rico. Although the amount of rain on Sunday and Monday are
not expected to be as much, the soils are very saturated, and any
additional rain may lead to more flooding and mudslides. Please
stay tuned to any further updates on the forecast.

&&

.LONG TERM...Tuesday through Saturday.../from prev discussion/

A wet pattern is likely to continue on Tuesday as the possible
non-tropical system near the Bahamian Islands maintains a moist,
southerly flow across the islands. This system is being monitored
by the National Hurricane Center and poses no direct impacts to
Puerto Rico and the USVI. If the current GFS model guidance holds
true, southerly winds will prevail for Tuesday and Wednesday which
could provide a good amount of rainfall, especially across the
northern half of Puerto Rico. Model guidance shows the wind flow
quickly backing on Thursday, maintaining an easterly flow for the
rest of the week. During this time moisture values stay above
climatological averages. This would return a typical pattern
across the islands with the greatest rainfall across the
interior/western sections of Puerto Rico. Atmospheric stability
does appear to improve throughout the week as no upper level
feature will be present, however, precipitable water values are
likely to spike again by Saturday as a tropical wave passing
south of the islands.

The development of this non-tropical low will reveal what is to
be expected during the long term period. However, it appears that
a wet pattern will continue across previously saturated areas,
which elevates the risk of flash flooding and ponding of water
across urban areas.

&&

.AVIATION...
Unstable weather continues, affecting aerodromes and airspace
between. SHRA/TSRA persist, with RA and +RA. Periods of deteriorated
conditions expected, to IFR or maybe worse. Terrain obscuration
likely. Gradual improvement betw 06/00Z and 06/06Z, then greater
improvement thereafter. Winds generally SE  at 10 to 15 knots, but
stronger, gustier winds near SHRA/TSRA, where winds may be VRB.
Winds after sunrise tomorrow around 8 to 12 knots out of the S/SE.

&&

.MARINE...
Increasing winds and an arriving northerly swell are expected to
maintain seas hazardous through the weekend, up to 8 feet.
Unsettled weather conditions will continue as well, with periods
of showers and thunderstorms. Seas could become especially
hazardous around thunderstorms. The risk of rip currents will also
increase to high, today for southern Puerto Rico, and tomorrow for
northern Puerto Rico and Culebra.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Monday afternoon for PRZ001>013.

     High Rip Current Risk from Sunday morning through Monday
     afternoon for PRZ001-002-008-012.

     High Rip Current Risk through late tonight for PRZ003-007-011.

     High Rip Current Risk through Monday afternoon for PRZ005.

VI...Flash Flood Watch through Monday afternoon for VIZ001-002.

&&

SHORT TERM...DS
LONG TERM....ERG
PUBLIC...GRS
Hazardous weather outlook, Nov 5, 5:38 AM CDT, 11 hours 50 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia en San Juan PR
547 AM AST sabado 5 de noviembre de 2022

AMZ710>745-PRZ001>013-061000-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior
Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-
Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico
y del Caribe-
547 AM AST sabado 5 de noviembre de 2022

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Puerto Rico.

.DIA UNO...Hoy y esta noche

.Rayos...Tronada de dispersas a numerosas son posibles a traves de
Puerto Rico, especialmente a traves de sectores del sur y este. Este
atento para detener las actividades afuera y este preparado para
refugiarse.

.Lluvia Excesiva... Inundaciones repentinas amenazantes a la
vida, posiblemente entrando a estructuras en comunidades.

.Viento...Se esperan condiciones ventosas. Asegure los objetos que
no esten seguros pueden volar alrededor.

.Condiciones Maritimas...Se espera oleaje igual o mayor a 7 pies
a traves de las aguas locales. Se esperan condiciones peligrosas para
los operadores de pequenas embarcaciones.

.Corrientes Marinas...Existe el potencial de corrientes marinas
amenazantes a la vida son posibles en la zona de resaca
particularmente a traves del sur de Puerto Rico el dia de hoy, pero
tambien norte central de Puerto Rico esta noche.

.DIAS DOS A SIETE...domingo hasta viernes

Se espera un patron de tiempo activo continue temprano la semana proxima. Los
aguaceros y tronadas podrian producir inundaciones y por lo tanto la vigilancia
de inundaciones repentinas  continuara hasta el Lunes en la tarde. Un riesgo
alto de corrientes marinas continuara hasta el fin de semana.

.Comunicado sobre informacion reportada por observadores...

Se le recomienda a los observadores reportar. Por favor, brinde toda
la informacion relacionada a inundaciones al Servicio Nacional de
Meteorologia en San Juan.

AMZ715-725-VIZ001-002-061000-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
547 AM AST sabado 5 de noviembre de 2022

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Islas Virgenes Estadounidenses y las aguas costeras adyacentes.

.DIA UNO...Hoy y esta noche

.Rayos...Tronadas de dispersas a numerosas  son posibles a traves de
Puerto Rico especialmente las areas del sur y este. Este
atento para detener las actividades afuera y este preparado para
refugiarse.

.Lluvia Excesiva...Inundaciones en areas urbanas, carreteras,
pequenos riachuelos, y arrastres. Inundaciones repentinas aisladas
son posibles.

.Viento...Condiciones ventosas a traves de las aguas locales y las
islas locales. Objetos que no esten seguros pueden volar alrededor.

.Condiciones Maritimas...Un oleaje de 7 pies o mas a traves de las aguas
locales. Condiciones maritimas peligrosas para los operadores de embarcaciones
pequenas.

.Corrientes Marinas...Las corrientes marinas amenazantes a la vida
son posibles en la zona de resaca a traves de las aguas locales.

.DIAS DOS A SIETE...domingo hasta viernes

Se espera un patron de tiempo activo continue temprano la semana proxima. Los
aguaceros y tronadas podrian producir inundaciones y por lo tanto la vigilancia
de inundaciones repentinas  continuara hasta el Lunes en la tarde. Un riesgo
moderado de corrientes marinas continuara hasta el fin de semana.

.Comunicado sobre informacion reportada por observadores...

Se le recomienda a los observadores reportar. Por favor, brinde toda
la informacion relacionada a inundaciones al Servicio Nacional de
Meteorologia.

In the hours before

Local storm report, Nov 5, 5:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
608 PM AST SAT NOV 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     DEBRIS FLOW      1 SE PASTOS             18.11N 66.24W
11/05/2022                   AIBONITO           PR   911 CALL CENTER

            A REPORT FROM THE 9-1-1 CALL CENTER
            INDICATES A MUDSLIDE ALONG ROAD PR-162.

&&

ERG
Local storm report, Nov 5, 5:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
610 PM AST SAT NOV 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     DEBRIS FLOW      2 NE COCO               18.03N 66.24W
11/05/2022                   SALINAS            PR   911 CALL CENTER

            A MUDSLIDE WAS REPORTED AT PR-52, NEXT TO
            THE TOLL.

&&

ERG
Local storm report, Nov 5, 5:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
613 PM AST SAT NOV 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     FLOOD            1 E COAMO               18.08N 66.34W
11/05/2022                   COAMO              PR   PUBLIC

            FLOODING WAS REPORTED NEAR A HOUSE IN CALLE
            SANTIAGO TORRES.

&&

ERG
Local storm report, Nov 5, 5:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
616 PM AST SAT NOV 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     FLASH FLOOD      1 E POTALA PASTILLO     17.99N 66.49W
11/05/2022                   JUANA DIAZ         PR   911 CALL CENTER

            A HOUSE WAS GETTING FLOODED AT ROAD PR-1,
            NEAR ESCUELA JUAN MANGUAL, CALLE 1.

&&

ERG
Local storm report, Nov 5, 5:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
621 PM AST SAT NOV 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     DEBRIS FLOW      1 SSW LOMAS             18.26N 65.91W
11/05/2022                   JUNCOS             PR   911 CALL CENTER

            A MUDSLIDE WAS REPORTED AT PR-185, NEAR
            PANADERIA LAS PIAS.

&&

ERG
Local storm report, Nov 5, 5:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
623 PM AST SAT NOV 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     DEBRIS FLOW      2 NW JAGUAL             18.18N 66.02W
11/05/2022                   CAGUAS             PR   911 CALL CENTER

            A MUDSLIDE WAS REPORTED AT ROAD PR-172, NEAR
            MIKES BBQ AND EDDIES RESTAURANT.

&&

ERG

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 7:30 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 5, 3:15 AM CDTRip Current StatementJSJ3 days
Nov 5, 7:25 AM CDTAreal Flood AdvisoryJSJ3 hr
Nov 5, 8:12 AM CDTAreal Flood AdvisoryJSJ9 hr
Nov 5, 8:21 AM CDTAreal Flood AdvisoryJSJ6 hr
Nov 5, 11:02 AM CDTSpecial Marine WarningJSJ58 min
Nov 5, 11:41 AM CDTAreal Flood AdvisoryJSJ5 hr
Nov 5, 12:11 PM CDTSpecial Marine WarningJSJ79 min
Nov 5, 12:29 PM CDTFlash Flood WarningJSJ5 hr
Nov 5, 1:53 PM CDTFlash Flood WarningJSJ7 hr
Nov 5, 2:20 PM CDTFlash Flood WarningJSJ5 hr
Nov 5, 2:30 PM CDTSpecial Weather StatementJSJ45 min
Nov 5, 2:46 PM CDTSpecial Weather StatementJSJ59 min
Nov 5, 4:12 PM CDTFlash Flood Warning Considerable damage threatJSJ5 hr
Nov 5, 4:30 PM CDTFlash Flood Warning Considerable damage threatJSJ2 hr
Nov 5, 4:44 PM CDTSpecial Marine WarningJSJ31 min
Nov 5, 4:44 PM CDTSpecial Weather StatementJSJ61 min
Nov 5, 4:58 PM CDTFlash Flood Warning Considerable damage threatJSJ4 hr
Nov 5, 5:13 PM CDTSpecial Marine WarningJSJ62 min
Nov 5, 5:44 PM CDTFlash Flood Warning Considerable damage threatJSJ4 hr
Nov 5, 5:48 PM CDTAreal Flood AdvisoryJSJ50 min
Nov 5, 5:53 PM CDTSpecial Weather StatementJSJ22 min
Nov 5, 5:59 PM CDTFlash Flood Warning Considerable damage threatJSJ6 hr
Nov 5, 6:01 PM CDTAreal Flood AdvisoryJSJ4 hr
Nov 5, 6:06 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 5, 6:15 PM CDTFlash Flood Warning Considerable damage threatJSJ6 hr
Nov 5, 6:38 PM CDTFlash Flood Warning Considerable damage threatJSJ7 hr
Nov 5, 6:56 PM CDTSpecial Weather StatementJSJ34 min

Nearby

Severe Thunderstorm Warnings in Puerto Rico, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.